# SDR 2014FA0000551

- Difficulty date: September 24, 2014
- Submitted: September 24, 2014
- Operation: General aviation
- Aircraft: N9298S
- Make and model: Beech C 23
- Aircraft serial: M1629
- Aircraft time: 8,318 hours, 8,318 cycles
- Engine: Lyc O360A4K
- Engine time: 620 hours, 620 cycles
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Butterfly Valve
- Part number: 16991002729
- Condition: Cracked
- Location: Carburetor
- Part time: 43 hours, 43 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

WHILE PERFORMING TOUCH AND GO , PILOT NOTICED THAT ENGINE LOST POWER.  SAFELY LANDED ACFT AND INSPECTED ENGINE COMPARTMENT.  VISUAL INSPECTION SHOWED THAT THE CARBURETOR HEAT BOX VALVE HAD SEPARATED AND JAMMED INSIDE INTAKE.  REMOVED CARBURETOR HEAT BOX AND REMOVED VALVE.  VISUAL INSPECTION OF VALVE SHOWED A STRESS CRACK DOWN CENTER OF VALVE WHICH RESULTED IN THE COMPLETE SEPARATION OF HALF OF THE VALVE.  THIS VALVE HAD BEEN REPLACED ALONG WITH VALVE SHAFT AT 42.8 HOURS PRIOR TO SEPARATION.  VALVE WAS PURCHASED IN NEW SURPLUS CONDITION.
